Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 52, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 23, 2014, 5:55 PM CDT for Val Verde County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2014, 5:55 PM CDT (22:55 UTC)
- Expired
- Apr 23, 2014, 6:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 92 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 10.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
492
WUUS54 KEWX 232255
SVREWX
TXC465-232345-
/O.NEW.KEWX.SV.W.0052.140423T2255Z-140423T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 PM CDT WED APR 23 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAL VERDE COUNTY...
* UNTIL 645 PM CDT.
* AT 550 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES SOUTHWEST OF COMSTOCK...AND MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE ROUGH CANYON RECREATION
AREA...PAFFORD CROSSING AND DEVILS SHORES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2980 10105 2956 10085 2946 10109 2946 10115
2951 10120 2951 10126 2955 10127 2959 10126
2957 10130 2959 10133
TIME...MOT...LOC 2253Z 234DEG 29KT 2950 10127
$$2 follow-up statements
115
WWUS54 KEWX 232311
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
611 PM CDT WED APR 23 2014
TXC465-232345-
/O.CON.KEWX.SV.W.0052.000000T0000Z-140423T2345Z/
VAL VERDE TX-
611 PM CDT WED APR 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR VAL VERDE COUNTY...
AT 604 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM HAS NOW CROSSED INTO TEXAS
AND WAS LOCATED 9 MILES SOUTH OF COMSTOCK...MOVING NORTHEAST AT 35
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROUGH
CANYON RECREATION AREA...PAFFORD CROSSING AND DEVILS SHORES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF ON OR NEAR LAKE AMISTAD...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2980 10105 2956 10085 2946 10109 2946 10115
2951 10120 2951 10126 2955 10127 2959 10126
2957 10130 2959 10133
TIME...MOT...LOC 2310Z 234DEG 29KT 2958 10114
$$609
WWUS54 KEWX 232328
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
628 PM CDT WED APR 23 2014
TXC465-232337-
/O.CAN.KEWX.SV.W.0052.000000T0000Z-140423T2345Z/
VAL VERDE TX-
628 PM CDT WED APR 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS
CANCELLED...
THE STORM HAS DISSIPATED AND IS NO LONGER SEVERE.
LAT...LON 2980 10105 2956 10085 2946 10109 2946 10115
2951 10120 2951 10126 2955 10127 2959 10126
2957 10130 2959 10133
TIME...MOT...LOC 2327Z 234DEG 29KT 2966 10101
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:01 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 23, 3:01 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 301 PM CDT WED APR 23 2014 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... UPSLOPE FLOW AND LIFT AHEAD OF UPPER LEVEL TROUGH MOVING EAST ACROSS THE FOUR CORNERS REGION HAS GENERATED SHOWERS/THUNDERSTORMS OVER THE SERRANIAS DEL BURRO OF MEXICO. HI-RES MODELS BRING SOME OF THESE EAST TO NEAR I-35 BY MIDNIGHT PRIOR TO DISSIPATION. THE HI-RES MODELS HAVE DONE WELL LATELY AND WILL FOLLOW THEM. LAPSE RATES AND SHEAR SUGGEST SOME STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE AND WILL CONTINUE TO MENTION IN THE HWO. ISOLATED SHOWERS CAN BE EXPECTED DURING THE OVERNIGHT HOURS. THE UPPER LEVEL TROUGH MOVES OUT INTO THE PLAINS STATES THURSDAY DRAGGING A PACIFIC FRONT EAST TO ALONG AND EAST OF I-35 BY AFTERNOON. LACK OF UPPER LEVEL DYNAMICS AS TROUGH PASSES WELL NORTH AND WARM MID LEVEL TEMPERATURES WOULD GENERALLY INHIBIT CONVECTIVE DEVELOPMENT. HOWEVER...CONVERGENCE ALONG THE FRONT AND WELL ABOVE AVERAGE SURFACE TEMPERATURES WILL ALLOW FOR ISOLATED SHOWERS AND THUNDERSTORMS ALONG AND EAST OF I-35 IN THE AFTERNOON WITH LAPSE RATES AND INSTABILITY SUGGESTING STRONG STORMS ARE POSSIBLE. SHOWERS AND THUNDERSTORMS WILL END WITH SUNSET THURSDAY. A DRIER AIRMASS WILL SETTLE INTO THE AREA BEHIND THE FRONT. && .LONG TERM (FRIDAY THROUGH WEDNESDAY)... THE FRONT RETREATS BACK NORTH ON FRIDAY AHEAD OF ANOTHER UPPER LEVEL TROUGH MOVING INTO THE WEST COAST. UPSLOPE FLOW AND HEATING WILL GENERATE SHOWERS AND THUNDERSTORMS OVER THE SERRANIAS DEL BURRO AND DRYLINE SATURDAY AFTERNOON WITH STEERING FLOW TAKING THEM EAST ACROSS THE RIO GRANDE BY EVENING AND ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS SATURDAY NIGHT. THE UPPER LEVEL TROUGH MOVES OUT INTO THE PLAINS ON SUNDAY AND THEN SLOWLY DEEPENS AS IT DRIFTS ACROSS THE PLAINS MONDAY TO THE MISSISSIPPI AND OHIO VALLEYS TUESDAY INTO WEDNESDAY. THIS WILL DRAG ANOTHER PACIFIC FRONT ACROSS SOUTH CENTRAL TEXAS TO NEAR THE I-35 SUNDAY AND TO THE COAST MONDAY. MOISTURE CONVERGENCE ALONG THE FRONT WILL GENERATE ISOLATED SHOWERS AND THUNDERSTORMS ACROSS EASTERN AREAS SUNDAY AND FAR EASTERN AREAS MONDAY MORNING WITH SOME STRONG STORMS AGAIN POSSIBLE. A WARMING TREND IS EXPECTED FRIDAY THROUGH MONDAY...ESPECIALLY SUNDAY INTO MONDAY DUE TO DOWNSLOPE EFFECTS AND WARM TEMPERATURES OFF THE MEXICAN PLATEAU. A COLD FRONT WITH SOME ORIGINS IN CANADA WILL SURGE ACROSS SOUTH CENTRAL TEXAS TUESDAY WITH A COOLER AIRMASS AND BELOW AVERAGE TEMPERATURES BY WEDNESDAY. && .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED DUE TO LOW HUMIDITIES AND NORTHWEST WINDS AROUND 10 MPH ALONG THE RIO GRANDE INTO THE EDWARDS PLATEAU THURSDAY AFTERNOON. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE DUE TO LOW HUMIDITIES SUNDAY THROUGH WEDNESDAY WITH GUSTY WEST TO NORTHWEST WINDS SUNDAY INTO MONDAY AND BREEZY NORTH WINDS TUESDAY INTO WEDNESDAY. OTHERWISE...WETTING RAINS WILL BE SPARSE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 88 64 87 68 / 10 10 - - - AUSTIN BERGSTROM INTL AIRPORT 65 88 63 87 67 / 10 10 - - - NEW BRAUNFELS MUNI AIRPORT 65 89 65 88 67 / 10 10 - - - BURNET MUNI AIRPORT 65 88 62 87 68 / 10 10 - - - DEL RIO INTL AIRPORT 69 96 68 94 72 / 20 - - - - GEORGETOWN MUNI AIRPORT 66 87 63 86 69 / 10 10 - - - HONDO MUNI AIRPORT 67 94 65 94 70 / 20 10 - - - SAN MARCOS MUNI AIRPORT 65 88 64 87 67 / 10 10 - - - LA GRANGE - FAYETTE REGIONAL 66 86 65 85 67 / 10 10 - - - SAN ANTONIO INTL AIRPORT 66 90 66 90 69 / 10 10 - - - STINSON MUNI AIRPORT 66 92 66 91 69 / 10 10 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Apr 23, 10:09 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1009 AM CDT WED APR 23 2014 TXZ171>173-183>194-202>209-217>225-228-241515- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1009 AM CDT WED APR 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE RIO GRANDE PLAINS...MAINLY WEST OF A LINE FROM ROCKSPRINGS TO DEL RIO. THESE STORMS COULD BECOME STRONG...WITH SMALL HAIL AND GUSTY WINDS POSSIBLE. OVERNIGHT...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF SOUTH CENTRAL TEXAS AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS MUCH OF SOUTH CENTRAL TEXAS SATURDAY NIGHT THROUGH SUNDAY AS AN UPPER LEVEL DISTURBANCE AND DRYLINE APPROACH THE AREA. A FEW STORMS COULD BECOME STRONG SUNDAY AFTERNOON ACROSS THE NORTHERN HILL COUNTRY. ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY MONDAY THROUGH WEDNESDAY NEXT WEEK ALONG AND WEST OF INTERSTATE 35 DUE TO LOW HUMIDITY AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:32 AM CDT | Dense Fog Advisory | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Karnes and 3 more | 88 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.